Alert archive / California / Special Weather Statements in 2021

Special Weather Statement, NWS Eureka, CA

November 6, 2021Humboldt County, California

NWS Eureka, CA issued this special weather statement at Nov 6, 2021, 2:31 AM PDT for Humboldt County, California. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 6, 2021, 2:31 AM PDT (09:31 UTC)
Expired
Nov 6, 2021, 3:15 AM PDT
In force
44 min
Issued by
NWS Eureka, CA
Hail
0.00 in
Wind
40

County Humboldt County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 26 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 9.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2021-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2021-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

033 
WWUS86 KEKA 060931
SPSEKA

Special Weather Statement
National Weather Service Eureka CA
231 AM PDT Sat Nov 6 2021
 
CAZ103>106-061015-
Southwestern Humboldt CA-Northern Humboldt Coast CA-
Southern Humboldt Interior CA-Northern Humboldt Interior CA-
231 AM PDT Sat Nov 6 2021

...Strong showers will impact portions of coastal Humboldt County 
through 315 AM PDT...

At 229 AM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Arcata to 20 miles northwest of Petrolia.
Movement was east at 15 mph.

HAZARD...Winds in excess of 40 mph possible.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Eureka, Arcata, Fortuna, McKinleyville, Maple Creek, Ferndale, Blue 
Lake, Myrtletown, Cutten, Capetown, Humboldt Hill, Freshwater, 
Samoa, Kneeland, Loleta, Rohnerville, Pine Hills, Bayview and 
Fernbridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4052 12439 4072 12426 4069 12423 4070 12421
      4074 12423 4073 12425 4073 12426 4075 12424
      4074 12421 4082 12417 4081 12412 4083 12408
      4085 12408 4086 12415 4076 12422 4095 12413
      4094 12363 4033 12436 4044 12441
TIME...MOT...LOC 0929Z 279DEG 12KT 4089 12413 4049 12460 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

MKK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Nov 5, 2:52 PM PDT, 11 hours 39 minutes earlier.

Area forecast discussion, Nov 5, 2:52 PM PDT, 11 hours 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
252 PM PDT Fri Nov 5 2021

.SYNOPSIS...Light rain will continue through this evening as a
slow moving front passes to the east. A break in the weather
occurs Sunday before a strong front moves into the coast late
Monday. This feature will be accompanied by moderate to strong
winds, additional widespread moderate to locally heavy rain while
snow across some of the interior valleys will be possible.

&&

.DISCUSSION...A slow moving cold front is crossing the coastal
waters this afternoon and has provided light rain to most areas
north of the Mendo / Hum county boarder. Some shower activity will
be present tomorrow but will gradually give way to a break in the
weather on Sunday as short wave ridging aloft moves over the
region. This will allow for clearer skies will settle in Sunday
with cool conditions persisting into Monday. The cold overnights
and early mornings will likely promote freezing temperatures in
populated ares of NE Mendocino County Sunday morning. Thus a
freeze watch remains in effect for this potential. Then attention
turns to the next winter type storm and associated strong cold
front approaching the Mendocino and North Coast Monday afternoon
and evening. Winds with this front appear considerable with the
GFS showing 925 mb (2500 ft) winds around 70 mph. The NBM shows
gusts on near shore ridges and headlands reaching around 40 mph.
The exact strength and duration of these winds will heavily depend
on the exact location of the low pressure system, which is
currently uncertain. The ECMWF currently puts the low just off of
Crescent City while the GFS puts in much further north into
Oregon. Hopefully high resolution models will provide more
clarity. Rain is currently expected behind the front with around 1
in expected throughout the area with higher amounts at higher
elevations. Snow is expected for the higher elevations of Trinity
county. Models currently put 10 to 14 in along the peaks of the
Trinity Alps. Scott Pass could see 4 to 6 in. Upsloping
southeasterly winds from the Sacramento Valley could further
depress snow levels from current model guidance. Should this
happen, more snow is likely at high elevations, and 1 to 3 in
could fall around many valley locations such as Weaverville. This
possibility will need to be closely monitored. Later in the week,
showers will slowly taper off, though a deep marine layer may
allow drizzle to persist north of Cape Mendocino through
Wednesday. Model clusters are currently in remarkable agreement
that moderate ridging will settle in late next week into next
weekend. This would bring a respite of warm and dry conditions
back to the area. This would mean clear cold mornings with warm
afternoons for the interior valleys and calm mild potentially
foggy conditions near the coast. jw/jt

&&

.AVIATION...Light rainfall today has been generating mostly MVFR
CIGS, with some periods of lower VIS. This pattern will continue
overnight. Winds will be gusty at times early tomorrow morning
associated with the passing of a front. Conditions will improve
through the end of this TAF period tomorrow afternoon.

&&

.MARINE...A westerly swell is fading today while southerly winds
temporarily eased. The southerly winds will be picking back up this
afternoon, focused in the northern waters. A Small Craft Advisory has
been queued for this evening for the Northern Outer zone. The
northern half of the Northern Inner zone will see more brief gusty
winds, so tentatively left out of the SCA. If high resolution
guidance shows greater coverage in future runs, the zone may be
considered this evening. A mid period northwesterly swell will push
in Saturday afternoon and may present some Small Craft Advisory
level sea heights at or just above 10 feet. The models continue
to struggle with the depth and placement of a strong area of low
moving by the west of the area on Monday later Monday. A Gale to
strong Gale is looking possible at this time from resulting strong
southerly winds.

&&

.BEACH HAZARDS/LOCALIZED COASTAL FLOODING...King tides will
promote localized and minor coastal flooding to the low lying
areas around Humboldt Bay including King Salmon and Jackson Ranch
Road. This will continue and peak peak with Saturday's high tides
before gradually falling on Sunday.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Coastal Flood Advisory from 10 AM to 2 PM PDT Saturday for
     CAZ103.

     Freeze Watch from late Saturday night through Sunday
     morning for CAZ110-111-114.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory from 9 PM this evening to 9 AM PDT
     Saturday for PZZ470.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Nov 5, 3:23 PM PDT, 11 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
323 PM PDT Fri Nov 5 2021

CAZ102-105-108-112-113-115-062230-
Del Norte Interior-Northern Humboldt Interior-Southern Trinity-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Southern Lake-
323 PM PDT Fri Nov 5 2021

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ106-110-111-114-062230-
Southern Humboldt Interior-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Northern Lake-
323 PM PDT Fri Nov 5 2021

...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A Freeze Watch is currently in effect Sunday morning.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ101-104-109-062230-
Coastal Del Norte-Southwestern Humboldt-Mendocino Coast-
323 PM PDT Fri Nov 5 2021

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong south winds will be possible during Monday afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ103-062230-
Northern Humboldt Coast-
323 PM PDT Fri Nov 5 2021

...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM TO 2 PM PDT
SATURDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A Coastal Flood Advisory is currently in effect Saturday midday.
Strong south winds will be possible during Monday afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ107-062230-
Northern Trinity-
323 PM PDT Fri Nov 5 2021

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Heavy snow possible over northern Trinity County Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Special weather statement, Nov 6, 2:31 AM PDT, 0 minutes before
Special Weather Statement
National Weather Service Eureka CA
231 AM PDT Sat Nov 6 2021

CAZ103>106-061015-
Southwestern Humboldt CA-Northern Humboldt Coast CA-
Southern Humboldt Interior CA-Northern Humboldt Interior CA-
231 AM PDT Sat Nov 6 2021

...Strong showers will impact portions of coastal Humboldt County
through 315 AM PDT...

At 229 AM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Arcata to 20 miles northwest of Petrolia.
Movement was east at 15 mph.

HAZARD...Winds in excess of 40 mph possible.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Eureka, Arcata, Fortuna, McKinleyville, Maple Creek, Ferndale, Blue
Lake, Myrtletown, Cutten, Capetown, Humboldt Hill, Freshwater,
Samoa, Kneeland, Loleta, Rohnerville, Pine Hills, Bayview and
Fernbridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4052 12439 4072 12426 4069 12423 4070 12421
      4074 12423 4073 12425 4073 12426 4075 12424
      4074 12421 4082 12417 4081 12412 4083 12408
      4085 12408 4086 12415 4076 12422 4095 12413
      4094 12363 4033 12436 4044 12441
TIME...MOT...LOC 0929Z 279DEG 12KT 4089 12413 4049 12460

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MKK

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 3:01 AM PDTGale WatchEKA25 hr
Nov 6, 3:01 AM PDTSmall Craft AdvisoryEKA23 hr
Nov 6, 3:28 AM PDTFrost AdvisoryEKAHumboldt, Lake, Mendocino30 hr
Nov 6, 3:28 AM PDTFreeze WatchEKAHumboldt, Lake, Mendocino25 hr
Nov 6, 3:45 AM PDTWinter Storm WatchEKA25 hr

Nearby

Special Weather Statements in California, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.